Maiello: Defeat the Press
Wolraich: Obama at the Gates of... Gates
Health notes, I hope no one else needlessly suffers a severe reaction to diuretic drugs.
After taking diuretics I developed a severe skin rash, etc. I traced the rash back to the medication by deduction and internet searching, and after a week of self medicating with benadryl I went to see my physician. Yeah, he said, drug reaction. Turns out the diuretic is read by body as sulfa, and it's right on my chart, really allergic to sulfa, majorly so. Great. First lesson, do your own research on drug contra-indications as your health provider may overlook doing so.
Not to make this a shaggy dog story, but today I was at the pharmacy at my market and perused the gluten free section. Yep, said the pharmacist, my niece has the same problem. Allergic to sulfa (first choice for a bladder infection), can't take the popular diuretic, TRIAMT/HCTZ. Try to reduce swelling with massage and changing the diet.
Second lesson. Over at the gluten free section, yep, others having ankle swelling, etc., which got better after eliminating wheat and gluten. Several of us agreed, right, now crave the complex carbos, fruit and vegetables, meat not so much. And that's a good thing. But it's like an addiction, hard to give up pasta, bread. BTW, a major nutritionist claims blood type has a lot to do with allergies---wheat not friendly to type O's